Alert archive / Maryland / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 71, NWS Baltimore/Washington
NWS Baltimore/Washington issued this severe thunderstorm warning at May 26, 2021, 8:53 PM EDT for Charles County, Prince George's County, Maryland; Fairfax County, Prince William County, Virginia. It was in force for 52 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2021, 8:53 PM EDT (00:53 UTC)
- Expired
- May 26, 2021, 9:45 PM EDT
- In force
- 52 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Charles County, MD, Prince George's County, MD, Fairfax County, VA, Prince William County, VA
The radar
The Sterling radar (KLWX), 36 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 9:09 PM EDT | TSTM WND GST 61 | Davison Army Airfld, VA | |
| May 26, 9:13 PM EDT | MARINE TSTM WIND 83 | 2 E Woodbridge, VA | |
| May 26, 9:16 PM EDT | TSTM WND DMG | 3 Ene Potomac Heights, MD | TREE BLEW DOWN ON MARSHALL HALL ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 2:48 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 0.9 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1316 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1697 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.0
The text
As transmitted.
950
WUUS51 KLWX 270053
SVRLWX
MDC017-033-VAC059-153-270145-
/O.NEW.KLWX.SV.W.0071.210527T0053Z-210527T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Baltimore MD/Washington DC
853 PM EDT Wed May 26 2021
The National Weather Service in Sterling Virginia has issued a
* Severe Thunderstorm Warning for...
Southwestern Prince Georges County in central Maryland...
Northwestern Charles County in southern Maryland...
Southeastern Fairfax County in northern Virginia...
Southeastern Prince William County in northern Virginia...
* Until 945 PM EDT.
* At 853 PM EDT, a severe thunderstorm was located near Dale City,
moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Damaging winds will cause some trees and large branches
to fall. This could injure those outdoors, as well as
damage homes and vehicles. Roadways may become blocked by
downed trees. Localized power outages are possible.
Unsecured light objects may become projectiles.
* Locations impacted include...
Waldorf, Dale City, Clinton, Fort Washington, Fort Hunt, La Plata,
Fort Belvoir, Woodbridge, Lake Ridge, Linton Hall, Montclair,
Lorton, Newington, Triangle, Dumfries, Saint Charles, Manassas,
Cherry Hill, Mount Vernon and Accokeek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3846 7697 3858 7747 3859 7748 3861 7757
3874 7755 3874 7752 3872 7752 3871 7751
3874 7751 3874 7750 3873 7749 3874 7745
3871 7693
TIME...MOT...LOC 0053Z 272DEG 30KT 3867 7747
HAIL...<.75IN
WIND...60MPH
$$
DHOF5 follow-up statements
113
WWUS51 KLWX 270102
SVSLWX
Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
902 PM EDT Wed May 26 2021
MDC017-033-VAC059-153-270145-
/O.CON.KLWX.SV.W.0071.000000T0000Z-210527T0145Z/
Prince Georges MD-Charles MD-Fairfax VA-Prince William VA-
902 PM EDT Wed May 26 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR SOUTHWESTERN PRINCE GEORGES...NORTHWESTERN CHARLES...SOUTHEASTERN
FAIRFAX AND SOUTHEASTERN PRINCE WILLIAM COUNTIES...
At 902 PM EDT, a severe thunderstorm was located over Dale City,
moving east at 35 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Damaging winds will cause some trees and large branches to
fall. This could injure those outdoors, as well as damage
homes and vehicles. Roadways may become blocked by downed
trees. Localized power outages are possible. Unsecured
light objects may become projectiles.
Locations impacted include...
Waldorf, Dale City, Clinton, Fort Washington, Fort Hunt, La Plata,
Fort Belvoir, Woodbridge, Lake Ridge, Montclair, Lorton, Newington,
Triangle, Dumfries, Saint Charles, Cherry Hill, Mount Vernon,
Accokeek, Independent Hill and Bryans Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3846 7697 3857 7744 3858 7745 3858 7747
3874 7745 3871 7693
TIME...MOT...LOC 0102Z 272DEG 30KT 3867 7737
HAIL...<.75IN
WIND...70MPH
$$
DHOF088
WWUS51 KLWX 270109
SVSLWX
Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
909 PM EDT Wed May 26 2021
MDC017-033-VAC059-153-270145-
/O.CON.KLWX.SV.W.0071.000000T0000Z-210527T0145Z/
Prince Georges MD-Charles MD-Fairfax VA-Prince William VA-
909 PM EDT Wed May 26 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR SOUTHWESTERN PRINCE GEORGES...NORTHWESTERN CHARLES...SOUTHEASTERN
FAIRFAX AND SOUTHEASTERN PRINCE WILLIAM COUNTIES...
At 909 PM EDT, a severe thunderstorm was located over Woodbridge,
moving east at 35 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Damaging winds will cause some trees and large branches to
fall. This could injure those outdoors, as well as damage
homes and vehicles. Roadways may become blocked by downed
trees. Localized power outages are possible. Unsecured
light objects may become projectiles.
Locations impacted include...
Waldorf, Dale City, Clinton, Fort Washington, Fort Hunt, La Plata,
Fort Belvoir, Woodbridge, Lake Ridge, Montclair, Lorton, Newington,
Triangle, Dumfries, Saint Charles, Cherry Hill, Mount Vernon,
Accokeek, Independent Hill and Bryans Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3846 7697 3858 7740 3873 7733 3871 7693
TIME...MOT...LOC 0109Z 276DEG 31KT 3865 7723
HAIL...<.75IN
WIND...70MPH
$$
DHOF248
WWUS51 KLWX 270121
SVSLWX
Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
921 PM EDT Wed May 26 2021
VAC059-153-270131-
/O.CAN.KLWX.SV.W.0071.000000T0000Z-210527T0145Z/
Fairfax VA-Prince William VA-
921 PM EDT Wed May 26 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FAIRFAX AND
SOUTHEASTERN PRINCE WILLIAM COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
southern and central Maryland...and northern Virginia.
LAT...LON 3846 7697 3855 7728 3863 7725 3864 7723
3865 7724 3866 7724 3865 7720 3858 7725
3856 7724 3861 7717 3862 7720 3863 7718
3864 7713 3869 7719 3869 7717 3870 7717
3867 7713 3871 7713 3871 7693
TIME...MOT...LOC 0121Z 270DEG 30KT 3865 7710
$$
MDC017-033-270145-
/O.CON.KLWX.SV.W.0071.000000T0000Z-210527T0145Z/
Prince Georges MD-Charles MD-
921 PM EDT Wed May 26 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR SOUTHWESTERN PRINCE GEORGES AND NORTHWESTERN CHARLES COUNTIES...
At 921 PM EDT, a severe thunderstorm was located near Fort Belvoir,
moving east at 35 mph.
This is a very dangerous storm.
HAZARD...80 mph wind gusts.
SOURCE...Observed wind.
IMPACT...Expect considerable damage to trees and power lines. Your
life is at significant risk if outdoors. In addition to
some trees falling into homes, wind damage is possible to
roofs, sheds, open garages, and mobile homes.
Locations impacted include...
Waldorf, Clinton, Fort Washington, La Plata, Fort Belvoir,
Woodbridge, Saint Charles, Cherry Hill, Mount Vernon, Accokeek,
Bryans Road, Mason Neck, Potomac Heights, Pomfret, Port Tobacco
Village, Marbury, Port Tobacco, Ripley, Rison and Bel Alton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3846 7697 3855 7728 3863 7725 3864 7723
3865 7724 3866 7724 3865 7720 3858 7725
3856 7724 3861 7717 3862 7720 3863 7718
3864 7713 3869 7719 3869 7717 3870 7717
3867 7713 3871 7713 3871 7693
TIME...MOT...LOC 0121Z 270DEG 30KT 3865 7710
HAIL...<.75IN
WIND...80MPH
$$
DHOF851
WWUS51 KLWX 270126 CCA
SVSLWX
Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
926 PM EDT Wed May 26 2021
VAC059-153-270131-
/O.COR.KLWX.SV.W.0071.000000T0000Z-210527T0145Z/
Fairfax VA-Prince William VA-
926 PM EDT Wed May 26 2021
...THE SEVERE THUNDERSTORM WARNING FOR FAIRFAX AND PRINCE WILLIAM
COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
southern and central Maryland...and northern Virginia.
LAT...LON 3846 7697 3855 7728 3863 7725 3864 7723
3865 7724 3866 7724 3865 7720 3858 7725
3856 7724 3861 7717 3862 7720 3863 7718
3864 7713 3869 7719 3869 7717 3870 7717
3867 7713 3871 7713 3871 7693
TIME...MOT...LOC 0121Z 270DEG 30KT 3865 7710
$$
MDC017-033-270145-
/O.COR.KLWX.SV.W.0071.000000T0000Z-210527T0145Z/
Prince Georges MD-Charles MD-
926 PM EDT Wed May 26 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR SOUTHWESTERN PRINCE GEORGES AND NORTHWESTERN CHARLES COUNTIES...
At 926 PM EDT, a severe thunderstorm located near Fort Hunt, moving
east at 35 mph.
HAZARD...70 mph wind gusts.
SOURCE...Observed wind.
IMPACT...Damaging winds will cause some trees and large branches to
fall. This could injure those outdoors, as well as damage
homes and vehicles. Roadways may become blocked by downed
trees. Localized power outages are possible. Unsecured
light objects may become projectiles.
Locations impacted include...
Waldorf, Clinton, Fort Washington, La Plata, Fort Belvoir,
Woodbridge, Saint Charles, Cherry Hill, Mount Vernon, Accokeek,
Bryans Road, Mason Neck, Potomac Heights, Pomfret, Port Tobacco
Village, Marbury, Port Tobacco, Ripley, Rison and Bel Alton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3846 7697 3855 7728 3863 7725 3864 7723
3865 7724 3866 7724 3865 7720 3858 7725
3856 7724 3861 7717 3862 7720 3863 7718
3864 7713 3869 7719 3869 7717 3870 7717
3867 7713 3871 7713 3871 7693
TIME...MOT...LOC 0121Z 270DEG 30KT 3865 7710
HAIL...<.75IN
WIND...70MPH
$$
DHOF631
WWUS51 KLWX 270132
SVSLWX
Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
932 PM EDT Wed May 26 2021
MDC017-033-270145-
/O.CON.KLWX.SV.W.0071.000000T0000Z-210527T0145Z/
Prince Georges MD-Charles MD-
932 PM EDT Wed May 26 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR SOUTHWESTERN PRINCE GEORGES AND NORTH CENTRAL CHARLES COUNTIES...
At 932 PM EDT, a severe thunderstorm was located near Saint Charles,
or near Waldorf, moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Damaging winds will cause some trees and large branches to
fall. This could injure those outdoors, as well as damage
homes and vehicles. Roadways may become blocked by downed
trees. Localized power outages are possible. Unsecured
light objects may become projectiles.
Locations impacted include...
Waldorf, Clinton, Fort Washington, La Plata, Saint Charles, Accokeek,
Bryans Road and Pomfret.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3852 7696 3857 7711 3871 7701 3871 7693
TIME...MOT...LOC 0132Z 270DEG 30KT 3865 7698
HAIL...<.75IN
WIND...60MPH
$$
DHOFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:46 PM EDT, 5 hours 7 minutes earlier.
Area forecast discussion, May 26, 3:46 PM EDT, 5 hours 7 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
346 PM EDT Wed May 26 2021
.SYNOPSIS...
High pressure over the western Atlantic will give way to an
approaching trough through this evening, with a cold front pushing
through the region late tonight. Weak high pressure will build into
the area Thursday, followed by an area of low pressure poised to
cross the region Friday into Saturday.
&&
.NEAR TERM /THROUGH TONIGHT/...
High pressure remains situated over the western Atlantic this
afternoon as a cold front bisects the Great Lakes. Locally,
southerly breezes have helped usher in quite a moist airmass the
past 24 hours, with dewpoints in the mid to upper 60s, with
lower 70s more prevalent along and east of the I-95 corridor.
Skies have favored partly to mostly sunny, allowing for ample
insolation and rising temperatures well into the 80s to low 90s.
Combining this heat and humidity, heat indices are hovering in
the low to middle 90s for much of the CWA.
Upper trough over the Great Lakes will shift eastward this afternoon
and evening as the surface cold front nudges along with it. With the
above airmass in place, scattered showers and thunderstorms have
developed along and west of the Blue Ridge Mountains. Given the very
moist airmass, strong surface heating, and projected falling
heights, the risk for strong to severe storms is in play this
afternoon and evening for the entire area. Latest mesoanalysis
highlights 1500-2500 J/kg of SBCAPE, steep low level lapse rates,
and decent DCAPE on the order of ~1000 J/kg lurking east of the Blue
Ridge Mountains and into the metros. Given the current
radar/satellite trends and the ingredients above, a Severe
Thunderstorm Watch has been issued for the entire area until 10PM
this evening. The primary risks will be damaging wind gusts in
excess of 60 mph and isolated quarter sized hail. As the activity
progresses further east of the mountains late this afternoon
and evening, storms may take on a more organized linear feature
near and east of the Baltimore/Washington metro areas.
The strong to severe storms are now tracking along the Blue Ridge
Mountains, with the expectation of reaching the metro areas after
4pm and lingering into the early evening hours. A secondary line of
showers and isolated storms are possible well into the evening hours
as the front nears, but with the loss of daytime heating, the severe
threat should be waning with this activity. Clouds will linger
overnight as precip comes to an end by midnight, and temperatures
hold in the 60s to near 70 degrees. Some patchy fog is possible
overnight for areas that see rainfall as dewpoints remain
elevated in the 60s.
&&
.SHORT TERM /THURSDAY MORNING THROUGH FRIDAY NIGHT/...
In the wake of the frontal passage tonight into early Thursday
morning, winds will turn out of the west northwest, delivering a
drier airmass into the region. The front will stall to our
south across southern Virginia and northern North Carolina, as
high pressure builds into the region and delivers a dry
forecast. Temperatures will remain above normal under plentiful
sunshine, with highs topping out in the 80s for most, 70s in the
mountains. Ridge axis aligns overhead Thursday night with
continued dry conditions and cooler temperatures in the 50s to
middle 60s. Clouds will increase throughout the night as we warm
advect aloft ahead of low pressure approaching the Ohio Valley.
After a brief lull in the action, Friday may start off dry, but the
second half of the day will turn wet. An upper trough currently
moving through Idaho will eventually bring cool and unsettled
conditions by late afternoon and through the night.
Where this stalled boundary sets up is somewhat uncertain which
leads to a complicated temperature forecast. North of the frontal
zone it is forecast to be in the mid/upper 60s with precipitable
water values around 0.75 inches. To the south, low 80s are possible
along with nearly double the atmospheric moisture content. The
heaviest rains come in Friday evening, continuing into early
portions of the night. Through Saturday morning, 0.50 to 1.25 inches
of rain is expected with locally higher amounts over areas of
upslope flow across western Maryland and the eastern West Virginia
panhandle. The current Weather Prediction Center outlook places much
of the area in a Marginal Risk for flash flooding. Given how dry it
has been, this will likely be more beneficial rainfall than anything.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
Chance of rain showers will linger most of the day Saturday as a low
pressure system gradually departs to the east. Cooler and drier air
will push into the region Saturday night through Tuesday as an area
of high pressure builds to the northeast and then southward. Cooler
than average temperatures expected Saturday and Sunday. More normal
temperatures will ensue on Monday. Above average temperatures return
on Tuesday.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
Scattered showers and thunderstorms will cross the terminals this
afternoon and evening, some of which may contain wind gusts in
excess of 60 mph and isolated quarter sized hail. Brief periods of
MVFR/IFR conditions may result in the stronger activity, as winds
favor a south southwesterly trajectory at around 10 knots or less.
A cold front will cross the terminals overnight, turning winds light
out of the northwest as drier conditions and VFR prevails. Weak high
pressure will build over the region Thursday and Thursday night as
the aforementioned front stalls to our south. Winds will turn from
the northwest to northeast during this period, but remain at less
than 10 knots. Low pressure will track along the frontal boundary
lingering nearby the second half of Friday through Friday night,
resulting in increase rain chances and the likelihood of sub VFR
conditions as winds remain on an easterly trajectory at around 10
knots or less.
MVFR to IFR conditions possible Saturday into Saturday evening due
to rain showers on the backside of a low pressure system. VFR
conditions will ensue overnight Saturday through Sunday night. Winds
northeast 10 knots gusts 15 to 20 knots Saturday. Winds northeast
becoming north 5 to 10 knots Saturday night into Sunday. Winds north
around 5 knots Sunday night.
&&
.MARINE...
An approaching upper trough and surface cold front will spark
scattered showers and thunderstorms over the marine district late
this afternoon and evening. Some of these storms may produce
damaging wind gusts and isolated quarter sized hail, necessitating
the need for Special Marine Warnings.
Behind the frontal passage overnight, winds will turn out of the
northwest, but remain at 10 knots or less through Thursday as weak
high pressure nudges into the region. Winds will turn more onshore
Thursday night through Friday night, but remaining sub Advisory
levels. Low pressure will track into the area later Friday and
Friday night, bringing widespread precipitation and potential of
reduced visibilities on the waterways.
Small craft advisories likely on Saturday. Winds northeast 10 to 15
knots gusts 20 knots. Small craft possible Saturday night. Winds
around 10 knots with gusts up to 18 knots. No marine hazards
expected Sunday and Sunday night.
&&
.TIDES/COASTAL FLOODING...
A cold front will cross the area overnight, turning winds out of the
northwest, delivering falling tidal anomalies through the day on
Thursday. Winds will turn onshore Thursday night and remain so into
the first half of the weekend, which may result in anomalies
increasing once again and a renewed threat for tidal flooding.
&&
.CLIMATE...
Record highs and record warm lows for Wednesday.
Date\Site DCA BWI IAD MRB
Wed 5/26 96 74 94 74 92 71 96 69
1880 1991 1914 1880 2007 2018 1914 2018
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...None.
VA...None.
WV...None.
MARINE...Small Craft Advisory until 6 PM EDT this evening for ANZ534-
543.
&&
SYNOPSIS...BKF
NEAR TERM...BKF
SHORT TERM...BKF/BRO
LONG TERM...KLW
AVIATION...BKF/KLW
MARINE...BKF/KLW
TIDES/COASTAL FLOODING...BKF
CLIMATE...DHOFHazardous weather outlook, May 26, 8:10 PM EDT, 43 minutes before
Hazardous Weather Outlook National Weather Service Baltimore MD/Washington DC 810 PM EDT Wed May 26 2021 ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508- VAZ052>057-280015- Chesapeake Bay north of Pooles Island MD- Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Tidal Potomac from Cobb Island MD to Smith Point VA- Patapsco River including Baltimore Harbor- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- Patuxent River to Broomes Island MD- Tangier Sound and the inland waters surrounding Bloodsworth Island-District of Columbia-Cecil-Southern Baltimore- Prince Georges-Anne Arundel-Charles-St. Marys-Calvert- Central and Southeast Montgomery-Central and Southeast Howard- Southeast Harford-Prince William/Manassas/Manassas Park-Fairfax- Arlington/Falls Church/Alexandria-Stafford-Spotsylvania- King George- 810 PM EDT Wed May 26 2021 This Hazardous Weather Outlook is for the Maryland portion of the Chesapeake Bay, Tidal Potomac River, and I-95 corridor through central Maryland, northern Virginia, and District of Columbia. .DAY ONE...Tonight A Severe Thunderstorm Watch is in effect until 10PM for the entire area. The primary threats are damaging wind gusts and large hail. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Wednesday afternoon and evening. MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508- WVZ050>053-055-280015- Washington-Frederick MD-Carroll-Northern Baltimore- Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta- Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson- Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper- Northern Fauquier-Southern Fauquier-Western Loudoun- Eastern Loudoun-Northern Virginia Blue Ridge- Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson- Hardy- 810 PM EDT Wed May 26 2021 This Hazardous Weather Outlook is for portions of eastern West Virginia, northern and central Virginia, and central and western Maryland. .DAY ONE...Tonight A Severe Thunderstorm Watch is in effect until 10PM for locations east of the Blue Ridge and Catoctin Mountains. The primary threats are damaging wind gusts and large hail. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Wednesday afternoon and evening. MDZ001-501-502-VAZ503-504-WVZ501>506-280015- Garrett-Extreme Western Allegany-Central and Eastern Allegany- Western Highland-Eastern Highland-Western Grant-Eastern Grant- Western Mineral-Eastern Mineral-Western Pendleton- Eastern Pendleton- 810 PM EDT Wed May 26 2021 This Hazardous Weather Outlook is for the Allegheny Front counties in western Maryland, eastern West Virginia, and Highland County Virginia. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Wednesday afternoon and evening.
In the hours before
Local storm report, May 26, 8:41 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
841 PM EDT WED MAY 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0656 PM TSTM WND DMG 2 WNW HOWELLSVILLE 38.99N 78.11W
05/26/2021 WARREN VA 911 CALL CENTER
TREE BLEW DOWN IN THE 1040 BLOCK OF MILLDALE ROAD.
&&
EVENT NUMBER LWX2104151
CPBLocal storm report, May 26, 8:44 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
844 PM EDT WED MAY 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 PM TSTM WND DMG CONGRESSIONAL MANOR 39.00N 77.18W
05/26/2021 MONTGOMERY MD EMERGENCY MNGR
TREE DOWN ON TRANSFORMER ON 8000 BLOCK OF BLOCK RIVER
ROAD
&&
EVENT NUMBER LWX2104152
ADMLocal storm report, May 26, 8:46 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
846 PM EDT WED MAY 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 PM TSTM WND DMG 1 WSW CONGRESSIONAL MAN 38.99N 77.18W
05/26/2021 MONTGOMERY MD EMERGENCY MNGR
TREE AND WIRES DOWN BLOCKING ROAD NEAR THE INTERSECTION
OF PERSIMMON TREE ROAD AND HOLLY LEAF LANE
&&
EVENT NUMBER LWX2104153
ADMLocal storm report, May 26, 8:47 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
847 PM EDT WED MAY 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND DMG 1 W CHEVY CHASE 38.99N 77.10W
05/26/2021 MONTGOMERY MD EMERGENCY MNGR
WIRES DOWN ON THE 8000 BLOCK OF MAPLE AVENUE
&&
EVENT NUMBER LWX2104154
ADMLocal storm report, May 26, 8:49 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
849 PM EDT WED MAY 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM TSTM WND DMG FAIR HILL 39.70N 75.87W
05/26/2021 CECIL MD DEPT OF HIGHWAYS
TREE BLEW DOWN ON MD 273 NEAR LEWISVILLE ROAD.
&&
EVENT NUMBER LWX2104156
CPBLocal storm report, May 26, 8:50 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
850 PM EDT WED MAY 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM MARINE TSTM WIND 1 S US CAPITOL 38.87N 77.01W
05/26/2021 M45 MPH DISTRICT OF COLUMB DC MESONET
&&
EVENT NUMBER LWX2104157
STRONGThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 8:21 PM EDT | Severe Thunderstorm Warning | LWX | Charles, Prince George's | 39 min |
| May 26, 9:19 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Charles, Prince George's | 41 min |
| May 26, 9:35 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Calvert, Charles, Prince George's, Saint Mary's | 27 min |
| May 26, 8:03 PM EDT | Special Marine Warning | LWX | 117 min | |
| May 26, 8:11 PM EDT | Special Marine Warning | LWX | 88 min | |
| May 26, 8:29 PM EDT | Special Marine Warning | LWX | 2 hr | |
| May 26, 8:56 PM EDT | Special Marine Warning | LWX | 2 hr | |
| May 26, 9:30 PM EDT | Special Marine Warning | LWX | 92 min |
Nearby
Severe Thunderstorm Warnings in Maryland, 2021Severe Thunderstorm Warnings in Virginia, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.